My roommate is overdosing on asprin daily.

Discussion in 'General Off-Topic Chat' started by Sterling, Feb 14, 2011.

Feb 14, 2011
  1. Sterling
    OP

    Member Sterling GBAtemp's Silver Hero

    Joined:
    Jan 22, 2009
    Messages:
    4,023
    Location:
    Texas
    Country:
    United States
    Okay, so I just found out that my roommate seems to think that taking 2 times the suggested dosage of extra strength Tylenol PM is okay because he has taken the stuff all his life, and it has never effected him. I tried telling him that taking 4000 mgs of this stuff in a 24 hour period is not only BAD, but extra strength has been proven to expedite liver failure. He said that as a kid he was taking adult medicine for migraines (He had a sort of extreme migraine syndrome). I am genuinely worried. He keeps blowing me off, and get's all huffy because it hasn't affected him. Honestly he also seems to have kidney trouble. He's a tough guy, but over dosing daily is just going to bring bad stuff his way. He really seems to think that because he's taken this stuff so much that he doesn't feel the effect, so the only logical thing to do is take more to compensate. I'n no medical expert, but I can read the health and safety warnings.
     
  2. Veho

    Global Moderator Veho The man who cried "Ni".

    Joined:
    Apr 4, 2006
    Messages:
    8,442
    Location:
    Zagreb
    Country:
    Croatia
    But why is he taking it in the first place? Headaches? Toothache?
     
  3. Sterling
    OP

    Member Sterling GBAtemp's Silver Hero

    Joined:
    Jan 22, 2009
    Messages:
    4,023
    Location:
    Texas
    Country:
    United States
    Yes, and general body aches as well.
     
  4. Veho

    Global Moderator Veho The man who cried "Ni".

    Joined:
    Apr 4, 2006
    Messages:
    8,442
    Location:
    Zagreb
    Country:
    Croatia
    So he's treating the symptoms instead of the cause, and he's building up a tolerance to painkillers. Really smart [​IMG]

    I wish I could help but he sounds too pig-headed to listen to good advice or common sense.
     
  5. Sterling
    OP

    Member Sterling GBAtemp's Silver Hero

    Joined:
    Jan 22, 2009
    Messages:
    4,023
    Location:
    Texas
    Country:
    United States
    He can't afford a doctor soooo, yea. I'm not sure what to do. I really don't want to wake up to find him dead, or in excruciating pain. Also, I could possibly pin the big stuff on his step mom. She's a bitch that never took him to the doctor at all. She even kicked him out of the house and gave him a date before his stuff would mysteriously disappear. What's worse, is that she now employs him, and I think she's withholding jobs to spite him. (Jabs are call by call basis. Plumbing sucks getting started).
     
  6. tomrev

    Member tomrev GBAtemp Fan

    Joined:
    Oct 19, 2009
    Messages:
    321
    Country:
    United States
    Paracetamol or Aspirin? Paracetamol is bad for liver. Aspirin irritates stomach but safe for liver, take it after eating. If he take Paracetamol too long, may change to Aspirin.
     
  7. Schizoanalysis

    Member Schizoanalysis From somewhere inside the rabbit hole...

    Joined:
    Jun 23, 2009
    Messages:
    2,782
    Location:
    ...
    Country:
    Australia
    Maybe he is addicted to them.

    It can happen.
     
  8. Blood Fetish

    Member Blood Fetish Quis custodiet ipsos custodes?

    Joined:
    Nov 3, 2002
    Messages:
    980
    Country:
    United States
    I'm so glad we don't have any of that socialized medicine here in the US.
     

Share This Page